Vol. 13, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 10, 2237–2514
Issue 9, 2033–2235
Issue 8, 1823–2032
Issue 7, 1559–1821
Issue 6, 1311–1557
Issue 5, 1001–1309
Issue 4, 751–999
Issue 3, 493–750
Issue 2, 227–492
Issue 1, 1–225

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
Variance of arithmetic sums and $L$-functions in $\mathbb{F}_q[t]$

Chris Hall, Jonathan P. Keating and Edva Roditty-Gershon

Vol. 13 (2019), No. 1, 19–92
DOI: 10.2140/ant.2019.13.19
Abstract

We compute the variances of sums in arithmetic progressions of arithmetic functions associated with certain L-functions of degree 2 and higher in Fq[t], in the limit as q . This is achieved by establishing appropriate equidistribution results for the associated Frobenius conjugacy classes. The variances are thus related to matrix integrals, which may be evaluated. Our results differ significantly from those that hold in the case of degree-1 L-functions (i.e., situations considered previously using this approach). They correspond to expressions found recently in the number field setting assuming a generalization of the pair correlation conjecture. Our calculations apply, for example, to elliptic curves defined over Fq[t].

Keywords
$L$-functions, Mellin transform
Mathematical Subject Classification 2010
Primary: 11T55
Secondary: 11M38, 11M50
Milestones
Received: 6 April 2017
Revised: 7 August 2018
Accepted: 6 September 2018
Published: 13 February 2019
Authors
Chris Hall
Department of Mathematics
University of Western Ontario
London, ON
Canada
Jonathan P. Keating
School of Mathematics
University of Bristol
Bristol
United Kingdom
Edva Roditty-Gershon
Department of Applied Mathematics
Holon Institute of Technology
Holon
Israel